2005, 2005(Special): 487-496. doi: 10.3934/proc.2005.2005.487

Dynamics of heterogeneous populations and communities and evolution of distributions

1. 

Oak Ridge Institute for Science and Education (ORISE) 8600 Rockville Pike, Bldg. 38A, Rm. 5N511N, Bethesda, MD 20894, United States

Received  September 2004 Revised  April 2005 Published  September 2005

Most population models assume that individuals within a given population are identical, that is, the fundamental role of variation is ignored. Inhomogeneous models of populations and communities allow for birth and death rates to vary among individuals; recently, theorems of existence and asymptotic of solutions of such models were investigated. Here we develop another approach to modeling heterogeneous populations by reducing the model to the Cauchy problem for a special system of ODEs. As a result, the total population size and current distribution of the vector-parameter can be found in explicit analytical form or computed effectively. The developed approach is extended to the models of inhomogeneous communities.
Citation: Georgy P. Karev. Dynamics of heterogeneous populations and communities and evolution of distributions. Conference Publications, 2005, 2005 (Special) : 487-496. doi: 10.3934/proc.2005.2005.487
[1]

Robert Stephen Cantrell, Chris Cosner, Yuan Lou. Evolution of dispersal and the ideal free distribution. Mathematical Biosciences & Engineering, 2010, 7 (1) : 17-36. doi: 10.3934/mbe.2010.7.17

[2]

Rinaldo M. Colombo, Thomas Lorenz, Nikolay I. Pogodaev. On the modeling of moving populations through set evolution equations. Discrete & Continuous Dynamical Systems - A, 2015, 35 (1) : 73-98. doi: 10.3934/dcds.2015.35.73

[3]

Hongbin Guo, Michael Yi Li. Impacts of migration and immigration on disease transmission dynamics in heterogeneous populations. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2413-2430. doi: 10.3934/dcdsb.2012.17.2413

[4]

Hisashi Inaba. The Malthusian parameter and $R_0$ for heterogeneous populations in periodic environments. Mathematical Biosciences & Engineering, 2012, 9 (2) : 313-346. doi: 10.3934/mbe.2012.9.313

[5]

Dobromir T. Dimitrov, Aaron A. King. Modeling evolution and persistence of neurological viral diseases in wild populations. Mathematical Biosciences & Engineering, 2008, 5 (4) : 729-741. doi: 10.3934/mbe.2008.5.729

[6]

Lili Liu, Xianning Liu, Jinliang Wang. Threshold dynamics of a delayed multi-group heroin epidemic model in heterogeneous populations. Discrete & Continuous Dynamical Systems - B, 2016, 21 (8) : 2615-2630. doi: 10.3934/dcdsb.2016064

[7]

Alessandro Bertuzzi, Alberto d'Onofrio, Antonio Fasano, Alberto Gandolfi. Modelling cell populations with spatial structure: Steady state and treatment-induced evolution. Discrete & Continuous Dynamical Systems - B, 2004, 4 (1) : 161-186. doi: 10.3934/dcdsb.2004.4.161

[8]

Juan Pablo Aparicio, Juan Carlos Corley, Jorge Eduardo Rabinovich. Life history traits of Sirex Noctilio F. (Hymenoptera: Siricidae) can explain outbreaks independently of environmental factors. Mathematical Biosciences & Engineering, 2013, 10 (5&6) : 1265-1279. doi: 10.3934/mbe.2013.10.1265

[9]

Kevin Ford. The distribution of totients. Electronic Research Announcements, 1998, 4: 27-34.

[10]

King-Yeung Lam, Daniel Munther. Invading the ideal free distribution. Discrete & Continuous Dynamical Systems - B, 2014, 19 (10) : 3219-3244. doi: 10.3934/dcdsb.2014.19.3219

[11]

Katrin Gelfert, Christian Wolf. On the distribution of periodic orbits. Discrete & Continuous Dynamical Systems - A, 2010, 26 (3) : 949-966. doi: 10.3934/dcds.2010.26.949

[12]

Karl Peter Hadeler. Structured populations with diffusion in state space. Mathematical Biosciences & Engineering, 2010, 7 (1) : 37-49. doi: 10.3934/mbe.2010.7.37

[13]

Agnieszka Bartłomiejczyk, Henryk Leszczyński. Structured populations with diffusion and Feller conditions. Mathematical Biosciences & Engineering, 2016, 13 (2) : 261-279. doi: 10.3934/mbe.2015002

[14]

Alexander Barg, Arya Mazumdar, Gilles Zémor. Weight distribution and decoding of codes on hypergraphs. Advances in Mathematics of Communications, 2008, 2 (4) : 433-450. doi: 10.3934/amc.2008.2.433

[15]

Ginestra Bianconi, Riccardo Zecchina. Viable flux distribution in metabolic networks. Networks & Heterogeneous Media, 2008, 3 (2) : 361-369. doi: 10.3934/nhm.2008.3.361

[16]

R.L. Sheu, M.J. Ting, I.L. Wang. Maximum flow problem in the distribution network. Journal of Industrial & Management Optimization, 2006, 2 (3) : 237-254. doi: 10.3934/jimo.2006.2.237

[17]

Pieter Moree. On the distribution of the order over residue classes. Electronic Research Announcements, 2006, 12: 121-128.

[18]

Victor Berdichevsky. Distribution of minimum values of stochastic functionals. Networks & Heterogeneous Media, 2008, 3 (3) : 437-460. doi: 10.3934/nhm.2008.3.437

[19]

I-Lin Wang, Ju-Chun Lin. A compaction scheme and generator for distribution networks. Journal of Industrial & Management Optimization, 2016, 12 (1) : 117-140. doi: 10.3934/jimo.2016.12.117

[20]

Yvo Desmedt, Niels Duif, Henk van Tilborg, Huaxiong Wang. Bounds and constructions for key distribution schemes. Advances in Mathematics of Communications, 2009, 3 (3) : 273-293. doi: 10.3934/amc.2009.3.273

 Impact Factor: 

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]